Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Cohomology operations for Lie algebras

Authors: Grant Cairns and Barry Jessup
Journal: Trans. Amer. Math. Soc. 356 (2004), 1569-1583
MSC (2000): Primary 17B56, 55P62
Published electronically: November 4, 2003
MathSciNet review: 2034319
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If $L$ is a Lie algebra over $\mathbb{R}$ and $Z$its centre, the natural inclusion $Z\hookrightarrow (L^{*})^{*}$ extends to a representation $i^{*}\,:\,\Lambda Z\to \operatorname{End} H^{*}(L,\mathbb{R})$ of the exterior algebra of $Z$ in the cohomology of $L$. We begin a study of this representation by examining its Poincaré duality properties, its associated higher cohomology operations and its relevance to the toral rank conjecture. In particular, by using harmonic forms we show that the higher operations presented by Goresky, Kottwitz and MacPherson (1998) form a subalgebra of $\operatorname{End} H^{*}(L,\mathbb{R})$, and that they can be assembled to yield an explicit Hirsch-Brown model for the Borel construction associated to $0\to Z\to L\to L/Z\to 0$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 17B56, 55P62

Retrieve articles in all journals with MSC (2000): 17B56, 55P62

Additional Information

Grant Cairns
Affiliation: Department of Mathematics, La Trobe University, Melbourne, Australia 3086

Barry Jessup
Affiliation: Department of Mathematics and Statistics, University of Ottawa, Ottawa, Canada K1N 6N5

PII: S 0002-9947(03)03392-0
Keywords: Lie algebra, cohomology, representation, Hirsch-Brown model, Borel construction, toral rank, harmonic form
Received by editor(s): December 4, 2002
Received by editor(s) in revised form: February 26, 2003
Published electronically: November 4, 2003
Additional Notes: This research was supported in part by NSERC and the ARC
Article copyright: © Copyright 2003 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia